Alert archive / Tennessee / Flash Flood Warnings in 2009

Flash Flood Warning 152, NWS Memphis, TN

August 18, 2009Shelby County, Tennessee

NWS Memphis, TN issued this flash flood warning at Aug 18, 2009, 7:50 PM CDT for Shelby County, Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2009, 7:50 PM CDT (00:50 UTC)
Expired
Aug 18, 2009, 10:45 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

County Shelby County, TN

The radar

The Memphis radar (KNQA), 25 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 8:19 PM CDTFLASH FLOOD5 E Downtown Memphis, TN3 FEET OF WATER MAKING ROADWAY IMPASSABLE AT WALNUT GROVE ROAD AND POPLAR AVENUE INTERSECTION.
Aug 18, 8:23 PM CDTFLASH FLOOD2 Sw Germantown, TNEXCESSIVE WATER ON ROADWAY REPORTED AT THE INTERSECTION OF KIRBY PARKWAY AND CUNNINGHAM ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2159 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 190051
FFWMEG
TNC157-190345-
/O.NEW.KMEG.FF.W.0152.090819T0051Z-090819T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
750 PM CDT TUE AUG 18 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1045 PM CDT

* AT 750 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF
  RAINFALL HAS OCCURRED OVER THE PAST HOUR. ADDITIONAL SHOWERS AND   
  THUNDERSTORMS WILL   PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN   
  OVER THE NEXT 2 HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  INCLUDE LAKELAND...FRAYSER...ELLENDALE AND ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3505 9029 3504 9020 3513 9016 3512 9008
      3514 9007 3521 9007 3525 9009 3528 9017
      3531 9016 3532 9010 3537 9011 3539 9008
      3540 9005 3538 8965 3501 8969 3502 9029

$$
2 follow-up statements
000 
WGUS74 KMEG 190145
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
841 PM CDT TUE AUG 18 2009

TNC157-190345-
/O.CON.KMEG.FF.W.0152.000000T0000Z-090819T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY TN-
841 PM CDT TUE AUG 18 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
SHELBY COUNTY...

AT 841 PM CDT...DOPPLER RADAR HAS ESTIMATED 2 TO 3 INCHES OF 
RAINFALL HAS OCCURRED OVER THE PAST HOUR ACROSS PORTIONS OF MIDTOWN 
MEMPHIS...EAST MEMPHIS...AND GERMANTOWN. SHOWERS AND THUNDERSTORMS 
WILL PRODUCE AN ADDITIONAL INCH OF RAIN OVER THE NEXT HOUR. AS OF 
830 PM CDT...MEMPHIS SHELBY COUNTY EMERGENCY MANAGEMENT OFFICIALS 
HAVE REPORTED 3 FEET OF WATER OVER THE ROAD NEAR WALNUT GROVE ROAD 
AND POPLAR AVENUE...AND FLOODING NEAR THE INTERSECTION OF KIRBY ROAD 
AND CUNNINGHAM ROAD.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
INCLUDE LAKELAND...FRAYSER...ELLENDALE AND ARLINGTON. THIS WARNING
ALSO INCLUDES LAKE MCKELLAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3505 9029 3504 9020 3513 9016 3512 9008
      3514 9007 3521 9007 3525 9009 3528 9017
      3531 9016 3532 9010 3537 9011 3539 9008
      3540 9005 3538 8965 3501 8969 3502 9029

$$
000 
WGUS74 KMEG 190339
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1039 PM CDT TUE AUG 18 2009

TNC157-190349-
/O.EXP.KMEG.FF.W.0152.000000T0000Z-090819T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY TN-
1039 PM CDT TUE AUG 18 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM CDT FOR SHELBY
COUNTY...

HEAVY RAIN HAS ENDED BUT FLOODING IS EXPECTED TO CONTINUE FOR THE 
DURATION OF THE WARNING. THUS THE FLASH FLOOD WARNING WILL BE 
ALLOWED TO EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3505 9029 3504 9020 3513 9016 3512 9008
      3514 9007 3521 9007 3525 9009 3528 9017
      3531 9016 3532 9010 3537 9011 3539 9008
      3540 9005 3538 8965 3501 8969 3502 9029

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 6:47 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 18, 6:47 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
647 PM CDT TUE AUG 18 2009

.UPDATE...

UPDATED AVIATION DISCUSSION FOR 00Z TAFS.

&&

.DISCUSSION...

/ISSUED 343 PM CDT TUE AUG 18 2009/

DISCUSSION...
SCATTERED DIURNAL THUNDERSTORMS HAVE DEVELOPED OVER THE MIDSOUTH...
IN A WEAKLY CAPPED TROPICAL AIRMASS. A FEW STRONG STORMS WERE
NOTED OVER NORTHEAST AR...IN A LOW LEVEL INSTABILITY AXIS AND IN
PROXIMITY TO A MIDLEVEL SHORTWAVE LIFTING INTO SOUTHWEST MO.
EXPECT THUNDERSTORMS TO GRADUALLY DISSIPATE WITH THE LOSS OF
SURFACE HEATING THIS EVENING. CANNOT RULE OUT A ISOLATED SHOWER OR
THUNDERSTORM BEYOND MIDEVENING... BUT WILL HOLD POPS BELOW 20 PERCENT
BEYOND MIDEVENING. EXPECT ADDITIONAL ISOLATED SHOWERS AND
THUNDERSTORMS ON WEDNESDAY...PEAKING IN COVERAGE DURING THE
AFTERNOON.

AN UNSEASONABLY DEEP UPPER LEVEL LONGWAVE TROF WILL DROP INTO THE
GREAT LAKES REGION ON THURSDAY... CARVED OUT BY AN UPPER LEVEL JET
DIVING FROM SOUTHWEST CANADA INTO THE LOWER/MID MS RIVER VALLEY.
THIS WILL HELP DRIVE A STRONG SURFACE COLD FRONT INTO THE MIDSOUTH
THURSDAY EVENING. NAM12 MODEL PROGS CAPES AT OR BELOW 1000 J/KG
AHEAD OF THE SURFACE FRONT...BUT THERE SHOULD BE SUFFICIENT
FORCING FOR A FEW SEVERE STORMS ACROSS THE MIDSOUTH THURSDAY EVENING.

FRIDAY SHOULD SEE STORMS PUSH OFF TO THE SOUTH...REPLACED BY
CLEARING SKIES AND MODIFIED CANADIAN HIGH PRESSURE. HAVE REFRAINED
FROM UNDERCUTTING GFS MEX MOS TEMPS TOO MUCH AT THIS EARLY
STAGE... BUT IT APPEARS THAT THE MODEL IS HEDGING ITS BETS A
LITTLE TOO CLOSE TO CLIMATOLOGY FOR TEMPS AND DEWPOINTS. IN ANY
CASE...THE UPCOMING WEEKEND WILL BE COOLER...LESS HUMID AND FREE
OF RAIN.

PWB

&&

.AVIATION...

THROUGH 02Z...TSRA WILL BE NEAR KMEM...THOUGH NOT SURE IF SITE
WILL BE DIRECTLY AFFECTED. KEPT TEMPO 00-01Z FOR MVFR -TSRA AND
VRB GUSTY WINDS. VCSH AND BRIEF GUSTY WINDS MAY AFFECT KMKL.

02-08Z...MAINLY VFR CONDITIONS ARE EXPECTED AT ALL TAFS. THINK THAT
ALL TSRA/SHRA WILL DISSIPATE BY 02Z.

08-16Z...WILL MONITOR FOR MVFR CONDITIONS AT ALL TAF SITES...
AND POSSIBLE IFR CONDITIONS...PARTICULARLY AT KMKL AND KTUP.
CONFIDENCE OF MVFR/IFR CONDITIONS ARE LOWEST AT KMEM AND KJBR...SO
KEPT VFR CONDITIONS FOR NOW. KTUP HAS THE HIGHEST CHANCE FOR MVFR
CONDITIONS...WHICH MAY BE CLOSE TO IFR WITH CEILINGS POSSIBLY
AROUND 800 FT AGL.

AFTER 16Z...MAINLY VFR CONDITIONS ARE EXPECTED WITH INCREASING
SOUTH WINDS...8-12 KTS. EXPECT DEVELOPMENT OF TSRA/SHRA AT ALL TAF
SITES BY 20Z...SO INCLUDED VCTS.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  89  75  90 /  20  40  20  40
MKL  70  88  72  89 /  30  50  20  50
JBR  72  90  73  88 /  30  40  20  40
TUP  72  87  72  88 /  20  60  20  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 18, 6:09 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
609 PM CDT TUE AUG 18 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
609 PM CDT TUE AUG 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

SCATTERED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL OCCUR
THROUGH 9 PM CDT ROUGHLY WITHIN 50 MILES NORTH OR SOUTH OF A
HELENA ARKANSAS TO MEMPHIS TO UNION CITY TENNESSEE LINE.

THE MAIN HAZARD IS FLASH FLOODING AS 2 TO 4 INCHES OF RAINFALL OR
LOCALLY MORE CAN BE EXPECTED. GUSTY WINDS UP TO 60 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT WILL PUSH THROUGH THE MIDSOUTH FROM THE NORTHWEST
LATE THURSDAY AFTERNOON INTO FRIDAY. THERE IS THE POSSIBILITY OF
STRONG TO SEVERE THUNDERSTORMS AS THE FRONT MOVES THROUGH THE
REGION. LOCALLY HEAVY RAINFALL...DAMAGING WINDS...AND LARGE HAIL
WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IN A FEW LOCATIONS ROUGHLY
WITHIN 50 MILES NORTH OR SOUTH OF A HELENA ARKANSAS TO MEMPHIS TO
UNION CITY TENNESSEE LINE THROUGH 9 PM CDT.

SPOTTER ACTIVATION MAY BE REQUIRED FOR PORTIONS OF THE AREA LATE
THURSDAY AFTERNOON INTO FRIDAY.

MBS

In the hours before

Special weather statement, Aug 18, 3:35 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
335 PM CDT TUE AUG 18 2009

ARZ018-026-MOZ113-182100-
CRAIGHEAD AR-GREENE AR-DUNKLIN MO-
335 PM CDT TUE AUG 18 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTHERN GREENE COUNTY IN EASTERN ARKANSAS...
  EXTREME SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6
MILES NORTHEAST OF BROOKLAND AT 335 PM CDT...MOVING NORTHEAST AT 5
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CRAIGHEAD...DUNKLIN AND GREENE COUNTIES...INCLUDING
LOCATIONS NEAR BROOKLAND AND PARAGOULD...SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, Aug 18, 5:03 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
503 PM CDT TUE AUG 18 2009

MOZ113-115-TNZ001-002-019-182245-
DUNKLIN MO-PEMISCOT MO-LAKE TN-OBION TN-DYER TN-
503 PM CDT TUE AUG 18 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  DYER COUNTY IN NORTHWEST TENNESSEE...
  LAKE COUNTY IN NORTHWEST TENNESSEE...
  OBION COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED
FROM 8 MILES WEST OF CLAYTON TO 4 MILES EAST OF HORNERSVILLE AT 503
PM CDT...MOVING EAST AT 65 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN DUNKLIN...DYER...LAKE...OBION AND PEMISCOT COUNTIES...
INCLUDING LOCATIONS NEAR CARUTHERSVILLE...DYERSBURG...HAYTI...
REELFOOT LAKE STATE PARK...STEELE AND UNION CITY...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
REELFOOT LAKE.
Local storm report, Aug 18, 5:04 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
504 PM CDT TUE AUG 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     FLASH FLOOD      MARMADUKE               36.19N 90.39W
08/18/2009                   GREENE             AR   LAW ENFORCEMENT

            SEVERAL ROADS FLOODED IN MARMADUKE.

&&

MBS
Special weather statement, Aug 18, 5:56 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT TUE AUG 18 2009

ARZ028-TNZ001>003-019-020-048-050-051-182330-
MISSISSIPPI AR-CROCKETT TN-LAUDERDALE TN-GIBSON TN-WEAKLEY TN-LAKE
TN-OBION TN-HAYWOOD TN-DYER TN-
556 PM CDT TUE AUG 18 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  DYER COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTH CENTRAL LAKE COUNTY IN NORTHWEST TENNESSEE...
  OBION COUNTY IN NORTHWEST TENNESSEE...
  WESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 45 MPH WINDS WAS
LOCATED FROM 4 MILES NORTHEAST OF CLAYTON TO 3 MILES NORTHWEST OF
ASHPORT AT 556 PM CDT...MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CROCKETT...DYER...GIBSON...HAYWOOD...LAKE...LAUDERDALE...
MISSISSIPPI...OBION AND WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR
DYERSBURG...LUXORA...MARTIN...RIPLEY AND UNION CITY...SHOULD MONITOR
THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
630 PM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM
LAKE AND OPEN LAKE.
Special weather statement, Aug 18, 6:21 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
621 PM CDT TUE AUG 18 2009

TNZ088-182345-
SHELBY TN-
621 PM CDT TUE AUG 18 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTH CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED 4 MILES
NORTH OF FRAYSER AT 621 PM CDT...MOVING NORTHEAST AT 10 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN SHELBY COUNTY...INCLUDING LOCATIONS NEAR MILLINGTON...
SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS
IN EFFECT UNTIL 645 PM CDT.
Special weather statement, Aug 18, 7:48 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
748 PM CDT TUE AUG 18 2009

TNZ088-190115-
SHELBY TN-
748 PM CDT TUE AUG 18 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED 3 MILES
SOUTH OF LAKELAND AT 749 PM CDT...MOVING EAST AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN SHELBY COUNTY...INCLUDING LOCATIONS NEAR BARTLETT...
CORDOVA...GERMANTOWN...MEEHAM SHELBY FOREST STATE PARK...MIDTOWN
MEMPHIS AND MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 815 PM CDT. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 9:47 PM CDTAreal Flood AdvisoryMEGFayette, Hardeman52 min

Nearby

Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.